Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 20, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 15, 2015, 4:19 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 15, 2015, 6:49 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
880 WHUS71 KCLE 152019 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 419 PM EDT WED JUL 15 2015 LEZ144>149-152300- /O.EXP.KCLE.SC.Y.0019.000000T0000Z-150715T2000Z/ /O.NEW.KCLE.SC.Y.0020.150715T2019Z-150715T2300Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 419 PM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING. * WINDS...NORTHEAST WINDS OF 10 TO 15 KNOTS WILL DIMINISH TO LESS THAN 10 KNOTS. * WAVES...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO LESS THAN 2 FEET BY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142-143-152130- /O.EXP.KCLE.SC.Y.0019.000000T0000Z-150715T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 419 PM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHEAST WINDS AROUND 10 KNOTS WILL SHIFT TO EAST TONIGHT WITH WAVES 1 TO 3 FEET SUBSIDING TO LESS THAN 2 FEET. $$
1 follow-up statement
647 WHUS71 KCLE 152249 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 649 PM EDT WED JUL 15 2015 LEZ144>149-160000- /O.CAN.KCLE.SC.Y.0020.000000T0000Z-150715T2300Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 649 PM EDT WED JUL 15 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVE HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 3:53 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 15, 3:53 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT WED JUL 15 2015
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL MOVE EAST OVERNIGHT. A RIDGE WILL
EXTEND SOUTHWEST FROM THE HIGH PRESSURE CENTER INTO THE OHIO VALLEY
THROUGH FRIDAY EVENING. LOW PRESSURE WILL MOVE EAST ACROSS THE
NORTHERN GREAT LAKES FRIDAY INTO FRIDAY NIGHT. A WEAK COLD FRONT
WILL SLIDE SOUTHEAST ACROSS LAKE ERIE AND BECOME NEARLY STATIONARY
SATURDAY. HIGH PRESSURE WILL BUILD NORTH OUT OF THE DEEP SOUTH
SATURDAY NIGHT INTO SUNDAY. A STRONGER COLD FRONT WILL MOVE EAST
ACROSS THE AREA MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS HIGH PRESSURE AT THE SURFACE BEGINS TO TAKE HOLD OVER THE AREA
OVERNIGHT...DRIER AIR WILL CONTINUE TO PUSH SOUTH ACROSS THE
FORECAST AREA. WINDS SHOULD GO LIGHT AND VARIABLE SETTING UP A
SCENARIO FOR A FALL LIKE NIGHT TIME PERIOD. COOL AIR ADVECTION IN
PLACE AND THE CLEARING SKIES WILL LIKELY ALLOW TEMPERATURES TO
PLUMMET TONIGHT. SOME OF THE GUIDANCE IS SUGGESTING TEMPERATURES
AT RECORD LOW READINGS OVERNIGHT. HOWEVER...DUE TO THE RELATIVELY
SHORT NIGHT PERIOD AND THE FACT THAT TEMPERATURES UPSTREAM DID NOT
GET QUITE THAT LOW...WILL GO WITH LOWS IN THE LOWER 50S ALL AREAS
OVERNIGHT. EXCEPTION IS ALONG THE SHORELINE WHERE TEMPERATURES
WILL BE SLIGHTLY HIGHER. ONLY PROBLEM IS DRAINAGE WINDS COULD
CAUSE COLDER TEMPERATURES TO SETTLE IN DOWN BY THE LAKE SHORE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE DURING
THE DAY THURSDAY BEFORE IT BEGINS TO SHIFT OFF TO THE EAST. FAIR
WEATHER WILL BE THE RULE WITH CLOUDS BEGINNING TO ADVANCE IN FROM
THE WEST BY EVENING INTO THURSDAY NIGHT.
A VERY WEAK SHORTWAVE TROUGH IS EXPECTED TO MOVE EAST ACROSS THE
AREA FRIDAY AND THIS WILL CAUSE A WEAK WAVE OF LOW PRESSURE TO SLIDE
EAST ACROSS THE CENTRAL AND NORTHERN GREAT LAKES REGION. SOME
MOISTURE ASSOCIATED WITH THE LOW PRESSURE WILL SLIP INTO THE
FORECAST AREA AS WELL ON FRIDAY IN ASSOCIATION WITH A WARM FRONT.
DUE TO THE INSTABILITY AND SOME AREAS OF CONVERGENCE THAT A FEW
SHOWERS AND THUNDERSTORMS COULD DEVELOP DURING THE HEAT OF THE DAY.
SO WILL KEEP MENTION OF PRECIPITATION GOING.
SOME LINGERING MOISTURE WILL HANG AROUND IN THE WARM SECTOR AS
STRONG WARM AIR AIR ADVECTION TAKES PLACE. A WEAK COLD FRONT IS
EXPECTED TO MOVE SOUTHEAST ACROSS LAKE ERIE AND BECOME NEARLY
STATIONARY. THIS FRONT COULD BE THE FOCUSING MECHANISM FOR SOME
SHOWERS AND THUNDERSTORMS TO DEVELOP SATURDAY.
MOISTURE PULLS OUT THE EAST SATURDAY NIGHT REDUCING THE THREAT FOR
SHOWERS AND THUNDERSTORMS. HOWEVER...SINCE COLD FRONT VIRTUALLY
WASHES OUT...FORECAST AREA REMAINS IN THE WARM SECTOR SATURDAY NIGHT.
TEMPERATURES THROUGH THE FORECAST PERIOD WILL BE WARMING UP
CONSIDERABLY OVER THE NEXT FEW DAYS. AFTER THE FALL LIKE
TEMPERATURES TONIGHT...WE WILL REBOUND INTO SUMMER TEMPERATURES OVER
THE WEEKEND. HIGHS WILL REACH INTO THE UPPER 80S TO AROUND 90. LOWS
WILL ALSO CLIMB INTO THE LOWER 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
RIDGING AT THE SURFACE AND ALOFT WILL BRUSH THE AREA ON SUNDAY
BUT WILL CONTINUE WITH CONTINUITY AND KEEP A SMALL CHANCE OF
THUNDERSTORMS IN THE FORECAST...EITHER FROM THE WEAK WARM ADVECTION
OVERHEAD OR FROM SOMETHING UPSTREAM THAT COULD SNEAK INTO THE AREA.
HIGHS ON SUNDAY SHOULD BE WELL INTO THE 80S...PERHAPS AROUND 90 IF
IT WERE TO REMAIN RAIN FREE.
THE NEXT COLD FRONT IS DUE ON MONDAY. LOW CONFIDENCE ON THE ACTUAL
ARRIVAL TIME OR IF THERE COULD BE MULTIPLE ROUNDS OF SHOWERS AND
STORMS UNTIL THE FRONT CLEARS THE AREA. MY FIRST IMPRESSION WAS
THAT "LIKELY" WAS THE BEST FORECAST FOR MONDAY BUT GIVEN THE
UNCERTAINTY ON THE TIMING JUST STUCK WITH CONTINUITY OF A 50
PERCENT CHANCE OF SHOWERS/THUNDERSTORMS FOR MOST AREAS.
THE FRONT SHOULD BE SOUTH OF THE AREA BY TUESDAY BUT IT MAY NOT BE
TOO FAR TO THE SOUTH. AS WE HAVE SEEN ALL SUMMER LONG... ANY
WAVE ON THE FRONT AND THE SHOWERS AND STORMS COULD STILL BE IN
THE AREA. THE BETTER CHANCE WOULD BE IN THE SOUTHERN PART OF
THE FORECAST AREA. RAIN FREE FOR WEDNESDAY. FORECAST TEMPS NEAR
NORMAL TUESDAY AND WEDNESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MVFR LOW CLOUDS WILL CLEAR FROM NORTH TO SOUTH LATE AFTERNOON AND
EARLY EVENING. NORTH WINDS WILL VEER TO THE EAST TONIGHT AS THE
SURAFCE HIGH SLIDES BY TO THE NORTH. HIGH CLOUDS WILL INCREASE
ON THURSDAY...MAINLY IN THE AFTERNOON.
OUTLOOK...AREAS OF NON VFR IN SHRA AND TSRA FRI THRU MON ALONG
WITH EARLY MORNING MIST/HAZE SAT THRU MON.
&&
.MARINE...
THE WIND IS COMING DOWN FAIRLY QUICKLY ON LAKE ERIE AS HIGH
PRESSURE CROSSES THE CENTRAL GREAT LAKES. WITH THE NORTH TO
NORTHEAST FETCH... IT WILL TAKE ANOTHER COUPLE OF HOURS TO GET THE
BIGGER WAVES AND ROLLERS TO CONSISTENTLY STAY BELOW SMALL CRAFT
CRITERIA AND WILL EXTEND THE SMALL CRAFT ADVISORY AND BEACH
HAZARDS STATEMENT EAST OF THE ISLANDS UNTIL 7 PM.
AS THE HIGH PRESSURE MOVES EAST...WINDS WILL VEER TO THE EAST BY
THURSDAY. ONSHORE LAKE BREEZES ARE LIKELY. A SOUTH WIND IS LIKELY
BY FRIDAY. A WEAKENING FRONT WILL BRUSH THE AREA SATURDAY AND THE
WIND COULD INCREASE BUT NOT MUCH CONFIDENCE ON THE TIMING OR THE
STRENGTH OF THE SYSTEM. THE BETTER CHANCE OF ANY BRISK WINDS
SATURDAY MAY BE ON THE EAST HALF OF THE LAKE. A STRONGER FRONT IS
DUE BY MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 7 PM EDT THIS EVENING FOR
OHZ009>012-089.
PA...BEACH HAZARDS STATEMENT UNTIL 7 PM EDT THIS EVENING FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
LEZ144>149.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Jul 15, 3:58 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT WED JUL 15 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160800- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 358 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-160800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 358 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 2:30 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
230 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG TIFFIN 41.12N 83.18W
07/14/2015 SENECA OH EMERGENCY MNGR
TWO FOOT DIAMETER LIMB DOWNED INTO A HOUSE. POWER LINES
ALSO BROUGHT DOWN IN THE AREA.
0120 PM FLOOD SOUTH RUSSELL 41.43N 81.33W
07/14/2015 GEAUGA OH 911 CALL CENTER
GEAUGA COUNTY SHERIFF REPORTED SEVERAL SECONDARY ROADS
FLOODED IN RUSSELL TWP AND NEWBURY TWP. FLOOD BEGAN AT
120PM AND IS ONGOING.
0120 PM TSTM WND DMG SOUTH RUSSELL 41.43N 81.33W
07/14/2015 GEAUGA OH 911 CALL CENTER
SEVERAL TREES DOWN ON SR 87- ROAD IS CLOSED IN RUSSELL
TWP.
0130 PM TSTM WND DMG 3 W WALDO 40.46N 83.14W
07/14/2015 MARION OH 911 CALL CENTER
SEVERAL TREES DOWN IN SOUTHERN MARION COUNTY OFF OF STATE
ROUTE 4 AND PROSPECT-UPPER SANDUSKY ROAD SOUTH.
0148 PM HAIL LODI 41.03N 82.01W
07/14/2015 E1.00 INCH MEDINA OH TRAINED SPOTTER
SUMMIT COUNTY SKYWARN MEMBER REPORTED 1 INCH HAIL IN
LODI. WINDS PICKING UP AT LOCATION.
0210 PM TSTM WND DMG WADSWORTH 41.02N 81.73W
07/14/2015 MEDINA OH PUBLIC
LARGE TREE DOWN ON ROAD IN WADSWORTH...REPORT VIA SOCIAL
MEDIA...TIME IS RADAR ESTIMATED.
0214 PM TSTM WND DMG 2 ESE DOYLESTOWN 40.96N 81.66W
07/14/2015 WAYNE OH 911 CALL CENTER
SEVERAL REPORTS OF WIND DAMAGE IN CHIPPEWA
TOWNSHIP...RELAYED BY RITTMAN POLICE. FALLEN TREES AND
DAMAGE TO SIX TRAILERS AT A MOBILE HOME PARK. WOODEN SHED
DAMAGED. SOME BRANCHES AND DEBRIS CAUGHT IN HIGH TENSION
POWER LINES.
0216 PM TSTM WND DMG 2 S MOUNT VERNON 40.36N 82.48W
07/14/2015 KNOX OH 911 CALL CENTER
TREE REPORTED DOWN ON A HOME ON NEW GAMBIER RD. NUMEROUS
TREES AND POWERLINES DOWN ACROSS SOUTHERN PORTION OF
COUNTY.
0221 PM TSTM WND DMG CLINTON 40.93N 81.63W
07/14/2015 SUMMIT OH PUBLIC
SEVERAL TREES DOWN IN CLINTON OFF VAN BUREN ROAD.
0225 PM HAIL CUYAHOGA FALLS 41.17N 81.52W
07/14/2015 E0.75 INCH SUMMIT OH TRAINED SPOTTER
SPOTTER RELAYED THREE-QUARTER INCH HAIL IN CUYAHOGA
FALLS. LASTED FIVE MINUTES.
0230 PM TSTM WND DMG BAINBRIDGE 41.39N 81.34W
07/14/2015 GEAUGA OH PUBLIC
MEMBER OF PUBLIC REPORTED SEVERAL TREES DOWN ACROSS
BAINBRIDGE TWP...DOWNED TREES WERE NOTED OFF OF
OH-306...US-422...AND SNYDER ROAD. ALL TREES WERE OFF OF
ROADWAYS.
0235 PM TSTM WND DMG 4 NW MANTUA 41.32N 81.28W
07/14/2015 PORTAGE OH 911 CALL CENTER
A COUPLE TREES WERE DOWNED IN MANTUA TWP...NORTH OF
OH-82. REPORT RELAYED BY AURORA POLICE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:32 PM EDT | Areal Flood Advisory | CLE | Geauga | 4 hr |
| Jul 15, 4:22 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 2 hr |
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.